MAUDE Adverse Event Report: SYNTHES GMBH 3.2MM TROCAR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 3.2MM TROCAR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.037.019
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the local/internal inspection in the orthokit loaner department at loc umkirch, the following product deviation was identified: the color coding on instrument missing the product not complained by any customer.There is no patient impact, and no surgery delay.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that trocar yell was observed with signs of normal usage and the color markings are missing.Potential cause for color markings missing condition can be traced to maintenance and/or sterilization procedures, however, with available information the complete potential cause can not be determined.In addition, the middle shaft of the trocar yell was heavily bent, the observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces according to the document cleaning and sterilization instructions the following precautions should be taken: all devices must be thoroughly cleaned and inspected prior to sterilization.Long, narrow lumens, blind holes, moving and intricate parts require particular attention during cleaning and inspection.During cleaning, only use cleaning agents that are labelled for use on medical devices and in accordance with the manufacturer¿s instructions (e.G.Temperature, contact time, and rinse time).Cleaning agents with a used dilution ph of within 7¿9.5 are recommended.Highly alkaline conditions (ph >11) can damage components/devices, such as aluminum materials.Do not use saline, environmental disinfection (including chlorine solutions) or surgical antiseptics (such as iodine- or chlorhexidine-containing products).Do not use a cleaning aid that can damage the surface of instruments such as steel wool, abrasive cleaners or wire brushes.A dimensional inspection and functional test were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of trocar yell would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device history a manufacturing record evaluation was performed for the finished device product code: 03.037.019 lot number: 332p392 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 24 sep 2021 manufacturing site: jabil bettlach.

Brand Name
3.2MM TROCAR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25716688
Report Number8030965-2026-06825
Device Sequence Number5141746
Product Code LXH
UDI-Device Identifier07611819642454
UDI-Public(01)07611819642454(10)332P392
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.019
Device Lot Number332P392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2026
Initial Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown